Alert archive / Idaho / River Flood Warnings in 2017

River Flood Warning 2, NWS Boise, ID

February 10, 2017Washington County, Idaho

NWS Boise, ID issued this river flood warning at Feb 10, 2017, 6:45 AM MST for Washington County, Idaho. It was in force for 28 hr.

The area

The outline as issued.

The facts

Issued
Feb 10, 2017, 6:45 AM MST (13:45 UTC)
Expired
Feb 11, 2017, 11:12 AM MST
In force
28 hr
Issued by
NWS Boise, ID
Area
Storm-based polygon
Flood severity
Moderate

County Washington County, ID

The radar

The Boise radar (KCBX), 99 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Weiser River at Weiser (WSRI1).

Action stage
9 ft
Minor stage
9.5 ft
Moderate stage
12 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13266000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

926 
WGUS45 KBOI 101345
FLWBOI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
645 AM MST FRI FEB 10 2017

...The National Weather Service in Boise has issued a Flood Warning 
for the following rivers in Idaho...

  Weiser River Near Weiser affecting Washington County.

.An ice jam has blocked the Weiser River from flowing normally into
the Snake River.  Water is flowing around the normal channel in the
east part of Weiser and may go north or south of it.  The east part 
of the city of Weiser is likely to be flooded.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons near the Weiser River, especially in the east part of the
city of Weiser, should take precuations to protect life and
property.  If possible, keep a safe distance from the river
and avoid any low-lying area where water from the river may flow. 

&&

IDC087-110145-
/O.NEW.KBOI.FL.W.0002.170210T1345Z-170211T1812Z/
/WSRI1.2.ER.170210T0910Z.170210T0930Z.170211T1212Z.NO/
645 AM MST FRI FEB 10 2017

The National Weather Service in Boise has issued a 

* Flood Warning for 
  The Weiser River Near Weiser.
* until Saturday morning...or until the warning is cancelled.
* At  6:00 AM Friday the stage was 9.4 feet.
* Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 10.0 feet by late this morning. The river will
fall 
  below flood stage by early tomorrow.
* Impact...At 9.5 feet...Minor flooding of fields and agricultural 
  land near Weiser is possible.

&&

LAT...LON 4427 11696 4427 11679 4421 11677 4420 11697
                                  

$$
1 follow-up statement
865 
WGUS85 KBOI 111754
FLSBOI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
1054 AM MST SAT FEB 11 2017

...The Flood Warning is cancelled for the following rivers in 
Idaho...
  Weiser River Near Weiser affecting Washington County.
  
...The Flood Warning continues for the following rivers in Idaho...
  Bruneau River Near Hot Springs affecting Owyhee County.
  
...The Flood Warning continues for the following rivers in Oregon..
  Malheur River Near Vale affecting Malheur County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests near these flooded rivers should continue to 
take action to protect property.

&&

IDC073-121154-
/O.EXT.KBOI.FL.W.0001.000000T0000Z-170212T1838Z/
/HOTI1.2.RS.170210T0119Z.170210T1315Z.170212T0638Z.NO/
1054 AM MST SAT FEB 11 2017

The Flood Warning continues for
  The Bruneau River Near Hot Springs.
* until Sunday morning...or until the warning is cancelled.
* At 10:00 AM Saturday the stage was 9.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...The river will continue rising to near 9.9 feet by late 
  this afternoon. The river will fall below flood stage tonight.
* Impact...At 9.5 feet...Minor flooding of agricultural land near the 
  river is likely. Water will approach the bottom of the bridge where
  Highway 51 crosses the river at Mile Marker 77, and debris may 
  begin piling up at the bridge.

&&

LAT...LON 4291 11581 4279 11565 4275 11573 4288 11587
                                  

$$

ORC045-121154-
/O.CON.KBOI.FL.W.0003.000000T0000Z-170212T1549Z/
/VALO3.1.ER.170211T1710Z.170212T0600Z.170212T0949Z.NO/
1054 AM MST SAT FEB 11 2017

The Flood Warning continues for
  The Malheur River Near Vale.
* until Sunday morning...or until the warning is cancelled.
* At 10:30 AM Saturday the stage was 19.5 feet.
* Minor flooding is forecast.
* Flood stage is 19.5 feet.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 20.6 feet by tonight. The river will fall below 
  flood stage around 3 am MST.
* Impact...At 20.5 feet...Flooding of some county roads near the river
  will occur, including Westfall Road near Harper.

&&

LAT...LON 4395 11745 4402 11725 4407 11698 4403 11697
      4390 11732                  

$$

IDC087-111824-
/O.CAN.KBOI.FL.W.0002.000000T0000Z-170211T1812Z/
/WSRI1.2.ER.170210T0910Z.170210T0930Z.170210T1541Z.NO/
1054 AM MST SAT FEB 11 2017

The Flood Warning is cancelled for
  The Weiser River Near Weiser.
* At 10:00 AM Saturday the stage was 8.0 feet.
* Flood stage is 9.5 feet.
* Forecast...The river will continue to fall to 7.1 feet by early 
  tomorrow.


&&

LAT...LON 4427 11696 4427 11679 4421 11677 4420 11697
                                  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this river flood warning went out at Feb 10, 3:14 AM MST, 3 hours 31 minutes earlier.

Area forecast discussion, Feb 10, 3:14 AM MST, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Boise ID
314 AM MST Fri Feb 10 2017

.SHORT TERM...Cold front passing through swrn Idaho at this hour
with rain showers.  Front and showers will shift to south-central
Idaho this morning and exit our CWA this evening.  Satellite shows
a flat wave on the front in southeast Oregon that may keep showers
going in swrn Idaho until sunrise, a little longer than progged.
Upper trough along the northwest coast will move inland today with
a couple more weak shower bands, but the main thing will be
significant cooling tonight and Saturday.  The cooling will lower
the snow level and halt the snowmelt tonight through the weekend.
But melting is fully underway now and additional rain will keep
flood advisories and warnings and avalanche warnings going today.
Winds will shift from southeast to light northwest today and
continue from the northwest tonight and Saturday.

.LONG TERM...Sunday through Friday...An upper level ridge will build
across the region starting Sunday afternoon. Temperatures aloft will
warm, causing an inversion to develop. Expect mostly sunny skies
across most of the region except for the lower Treasure Valley where
stratus could develop and linger. Temperatures will be right around
normal in the Upper Treasure and Magic Valleys, except well above
normal in the mountains, and below normal near Ontario, OR,
depending on stratus development. Temperatures around 10,000ft MSL
warm to unseasonably warm values, near 36F on Wednesday afternoon.
The upper level ridge begins to break down by Thursday, and
unsettled conditions return with snow and freezing levels lowering
to around 4,000-5,000 ft by Saturday.

&&

.AVIATION...Widespread precipitation and mountain obscuration
this morning over the central Idaho mountains, with MVFR and local
IFR conditions. Precipitation decreasing to scattered showers this
afternoon. Elsewhere conditions mainly VFR with isolated to
scattered showers today. Snow levels 7kft MSL lowering to 4-5k ft
this afternoon. Surface winds generally SW-SE 5-15kt, becoming
westerly 5-15kt this afternoon. Winds aloft at around 10k ft
MSL: westerly 20-30kt.

Weekend Outlook...A secondary cold front will move through region
tonight bringing a round of showers with snow levels lowering
to around 3k. Expect dry conditions and light winds Saturday and
Sunday with patchy fog during the morning.

&&

.HYDROLOGY...Bruneau River in Owyhee County has already flooded,
and other main rivers were running high but below flood stage.
Rivers will crest Saturday then recede for at least several days
as colder and drier air comes in.  Twin Falls County and Jerome
County have had significant flooding due to rain and rapid
snowmelt, and areal flood warning will continue there today.
Additional rain today will not help the situation, but colder
drier weather will come in tonight through the weekend and that
should help.  In the mountains, snow level will lower to the
valley floors tonight through Sunday, greatly reducing
snowmelt and runoff.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

SHORT TERM....LC
LONG TERM.....KA
AVIATION......KA
HYDROLOGY.....LC

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 3:55 AM MSTFlash Flood WarningBOIWashington165 days
Feb 10, 4:38 AM MSTAreal Flood WarningBOIJerome, Twin Falls36 hr
Feb 10, 11:09 AM MSTAreal Flood WarningBOIWashington24 hr
Feb 10, 4:44 PM MSTSpecial Weather StatementBOIAda46 min

Nearby

River Flood Warnings in Idaho, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.